nausea and fatigue

Weird questions go here! If your question doesn't quite fit the other categories, use this section.

Moderators: Toni, barjammar

Stephen1234
Genuine user
Posts: 4
Joined: Wed Oct 16, 2013 10:14 pm

nausea and fatigue

Post by Stephen1234 » Wed Oct 16, 2013 10:20 pm

7 weeks ago i went to the ER because of fatigue and black stool. i was diagnosed by endoscopy with h pylori, gastric ulcer and acute gastritis. i went on the tripple therapy which consist of clarythromycin, amoxicillin, and pentoprazole. ive finished the antibiotics for about 4-5 weeks now and i find myself still nauseous and fatigue. i dont have any stomach discomfort anymore. and ive been trying to find out if all this is the healing process and if i should just let time work.

Helico_scientist
Genuine user
Posts: 121
Joined: Tue Nov 08, 2011 2:55 am

Re: nausea and fatigue

Post by Helico_scientist » Thu Oct 17, 2013 12:38 am

It will take some time for your stomach to recover after treatment. You should do a new test to confirm eradication of the bacteria. If H pylori is gone, keep taking pentoprazole to help cure the ulcer.

Stephen1234
Genuine user
Posts: 4
Joined: Wed Oct 16, 2013 10:14 pm

Re: nausea and fatigue

Post by Stephen1234 » Thu Oct 17, 2013 1:10 am

thank you for the information. im due for a follow up endoscopy in 2 weeks and i think i will get the breath test then.

Stephen1234
Genuine user
Posts: 4
Joined: Wed Oct 16, 2013 10:14 pm

Re: nausea and fatigue

Post by Stephen1234 » Thu Oct 17, 2013 7:47 pm

Thought i just post and update. so i got off the phone with my gastroenterologist today and he said that its perfectly normal for me to feel this way. Stating that PPI(proton pump inhibitors) can do alot to your system. i will get a follow up endoscopy done in 2 weeks and i will let everyone know if im h pylori free and ulcer free. till then good bye

shoshanna
Genuine user
Posts: 2
Joined: Mon Oct 14, 2013 1:25 am

Re: Nexium hp7 side effects

Post by shoshanna » Fri Oct 18, 2013 1:27 am

I have just one last dose of these 3 meds tonight (metronidazole, clarithroycin, nexium) which I have suffered through for 7 long and unpleasant days for H.pylori. My question is how long the side effects (nausea, diarrhorea, etc) take to subside after completion of the course? Of course, I now have the obligatory thrush ( easy to deal with). I am hoping the other side effects don't linger for too long. Anyone have any ideas?

Helico_expert
Genuine user
Posts: 2406
Joined: Tue Mar 01, 2011 11:20 pm

Re: nausea and fatigue

Post by Helico_expert » Fri Oct 18, 2013 1:47 am

I think it is very subjective. For some people, the side effect (diarrhea and nausea) subside right after stopping the antibiotics. For some unfortunate one, the side effect lasted for another few more days. I believe it's depending on your metabolism rate to detox. Hope you'll get well soon.

Stephen1234
Genuine user
Posts: 4
Joined: Wed Oct 16, 2013 10:14 pm

Re: nausea and fatigue

Post by Stephen1234 » Sat Nov 02, 2013 9:17 pm

just an update. i had my follow egd done on thursday and my gastritis and ulcer has all been healed. i stopped taking ppi since wednesday and i feel slightly better. not as nauseous and fatigue as i was before when i was on the ppi. they took more biopsies to rule out cancer and also to check for h pylori. i will get the result in 1.5 weeks. till then i will keep you guys posted.

Helico_expert
Genuine user
Posts: 2406
Joined: Tue Mar 01, 2011 11:20 pm

Re: nausea and fatigue

Post by Helico_expert » Mon Nov 04, 2013 2:39 am

looking very good.
:)

Raj567890
Genuine user
Posts: 9
Joined: Wed Aug 21, 2013 6:40 am

Re: nausea and fatigue

Post by Raj567890 » Fri Nov 08, 2013 8:33 am

I recently took a 10 day course of 1000mg Amoxicillin( 2x daily), Levofloxacin 500mg ( 2 x daily) ,Tinidazole 500mg ( 2 x daily) and Pantoprazole ( 2x daily).
I don't think it eradicated the HP. Though I will be undergoing a endoscopy and biopsy shortly, I'm quite sure the bacteria survived the antibiotics I took .My question is if this nasty bacteria is still found what should I do? I read in this forum that its highly advisable to culture the HP collected from biopsy and test them for sensitivity so that the gastroenterologist may know to which antibiotics it is exceedingly (most ) sensitive. One thing I am learning is that this bacteria tries to change its DNA when under attack from the antibiotics and thereby becomes resistant and therefore becomes hard to eradicate and continues to live its wretched existence out in my poor stomach, making my life utterly miserable.
What can be done to prevent this bacteria from mutating and getting resistant to the antibiotics it shown high sensitivity.
any tips, i will share with the gastroenterologist. Many thanks in advance--Pls help :cry:
Pls also note I have undergone the triple and quadruple therapy in past three years and they didn't eradicate the bacteria. HP has been living inmy stomach for over 1000 days now. Its way too much suffering!

Helico_expert
Genuine user
Posts: 2406
Joined: Tue Mar 01, 2011 11:20 pm

Re: nausea and fatigue

Post by Helico_expert » Sun Nov 10, 2013 12:49 am

in your case, it is best to do antibiotic sensitivity test to find out exactly what antibiotics to be used. Because you have taken multiple triple and quadruple therapies in the past, it is likely that your bacteria is resistant to multiple antibiotics. Try discuss that option with your specialist.

My tip:
it is very hard for H. pylori to gain resistant to Amoxicillin and bismuth (Pepto-bismol or Denol). So you can always add Amoxicillin and bismuth in your future treatment.

Post Reply

Return to “Everything Else”